Alert archive / North Dakota / Wind Advisories in 2005

Wind Advisory 6, NWS Bismarck, ND

September 27, 20056 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 27, 2005, 9:53 AM CDT for 6 counties in North Dakota. It took effect at Sep 27, 2005, 3:00 PM CDT. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
Sep 27, 2005, 9:53 AM CDT (14:53 UTC)
In effect from
Sep 27, 2005, 3:00 PM CDT
Expired
Sep 27, 2005, 3:31 PM CDT
In force
31 min
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2563 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 271453
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
953 AM CDT TUE SEP 27 2005

...WIND ADVISORY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON
AND EVENING...

.A COLD FRONT WILL PUSH ACROSS NORTHERN NORTH DAKOTA LATE THIS
MORNING. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
DEVELOP BEHIND THE FRONT AND PERSIST INTO EARLY TONIGHT. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ001>003-009>011-017-272300-
/X.NEW.KBIS.WI.Y.0006.050927T2000Z-050928T0600Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY
953 AM CDT TUE SEP 27 2005

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
CDT WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY
AFTERNOON AND WILL PERSIST INTO EARLY TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
RSL
1 follow-up statement
000 
WWUS73 KBIS 272031
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CDT TUE SEP 27 2005

...FROST ADVISORY NORTHWEST TONIGHT...

.A FROST ADVISORY IS IN EFFECT FOR NORTHWEST NORTH DAKOTA LATE
TONIGHT. COLD AIR MOVING SOUTH OUT OF CANADA WILL OVER SPREAD THE
REGION EARLY TONIGHT ON GUSTY WINDS. LATE TONIGHT WINDS WILL
DECREASE TO UNDER 10 MPH AND TEMPERATURES WILL FALL TO THE MIDDLE
TO LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

NDZ001-002-009-010-017-280445-
/X.CAN.KBIS.WI.Y.0006.000000T0000Z-050928T0600Z/
/X.NEW.KBIS.FR.Y.0003.050928T1000Z-050928T1400Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY
331 PM CDT TUE SEP 27 2005

...WIND ADVISORY IS CANCELLED...
...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT WEDNESDAY.
THE WIND ADVISORY HAS BEEN CANCELLED. 

ALTHOUGH WINDS WILL BE BELOW ADVISORY CRITERIA THEY WILL STILL
GUST TO 30 MPH EARLY TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NDZ003-011-272145-
/X.CAN.KBIS.WI.Y.0006.000000T0000Z-050928T0600Z/
RENVILLE-WARD-
INCLUDING THE CITIES OF...MOHALL...MINOT
331 PM CDT TUE SEP 27 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. ALTHOUGH WINDS WILL BE BELOW ADVISORY CRITERIA...THEY
WILL STILL GUST TO 30 MPH EARLY TONIGHT.

$$
RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 27, 3:00 AM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Sep 27, 3:00 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE SEP 27 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
MODELS ARE IN AGREEMENT AND CONSISTENT BETWEEN THIS RUN AND LAST.
AN UPPER LEVEL SHORT WAVE WILL MOVE QUICKLY ACROSS SOUTHERN CANADA
TODAY MOVING A SURFACE LOW ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA
DROPPING A COLD FRONT ACROSS ND THROUGH THE DAY.  MODELS ALL
INDICATE A DRY PASSAGE...BUT WILL LEAVE A SLIGHT CHANCE OF SHOWERS
IN THE FORECAST...THIS AFTERNOON WITH FRONTAL PASSAGE CONTINUING
TONIGHT IN THE COLD AIR ADVECTION BEHIND THE FRONT. TEMPS WILL BE A
PROBLEM AS THICKNESSES DROP RAPIDLY BEHIND THE FRONT. COOLEST THIS
AFTERNOON SHOULD BE IN THE NW...BUT GFS FORECASTING 70 FOR ISN VS 65
FOR NAM.  NORMAL FOR TODAY IN ISN IS 65 SO CONSIDERING STRONG COLD
AIR ADVECTION IN THE AFTERNOON...AND POTENTIAL CLOUDS...WILL TREND
WITH THE NAM. WARMEST TEMPS SHOULD BE FROM JMS SOUTH WHERE FRONTAL
PASSAGE WILL BE LATEST.  PRESSURE RISES IN THE LATE AFTERNOON AND
EARLY EVENING APPEAR TO BE 4 TO 8 MB ALTHOUGH MODELS DONT APPEAR TO
HAVE STRONG WINDS ALOFT AND ADIABATIC LAPSE RATES WILL ONLY GO TO
850 MB SO DONT THINK AN ADVISORY IS NECESSARY...BUT WILL PUSH AFTN
WINDS UP TO 15 TO 25 MPH...WITH GUSTS TO 35 MPH CENTRAL AND
SOUTHWEST LATE AFTN AND EVE.

WED THRU THU NGT WILL SEE A RETURN OF THE UPPER LEVEL RIDGE
SHUNTING POTENTIAL WX NORTH OF THE STATE.  PREVIOUS FCST HAS A GOOD
TREND AND WILL ONLY MAKE MINOR CHANGES.

.LONG TERM...FRIDAY THROUGH TUESDAY
STRONG ZONAL FLOW THROUGH THE WEEKEND WITH A SHORT WAVE TROUGH
CUTTING THROUGH SOUTHERN CANADA.  WESTERLYS SLOWLY BUILD NORTH WITH
RIDGING OVER NORTHERN PLAINS. SOME DIFFERENCES IN MODEL
SOLUTIONS...ESPECIALLY BETWEEN ECMWF AND GFS WITH EURO MUCH FASTER
WITH STRONG WEST COAST TROUGH LATE IN PERIOD MOVING INTO NORTHERN
INTERMOUNTAIN REGION. WILL ADD DRY 8 AWAITING BETTER MODEL SOLUTION
AGREEMENT IN FUTURE RUNS.
 &&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TSW/HW
Hazardous weather outlook, Sep 27, 4:45 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
445 AM CDT TUE SEP 27 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
445 AM CDT TUE SEP 27 2005 /345 AM MDT TUE SEP 27 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Dakota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.